MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Disability (2371)
Date of Event 03/16/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, sepsis, and surgical intervention; however, no details have been provided.In regards to the infection, the warnings section of the ifu states: "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this emdr represents the bard/davol composix mesh e/x (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for repair of a left indirect inguinal hernia on or about (b)(6) 2003, a bard/davol perfix plug was implanted to repair the hernia defect.On or about (b)(6) 2003 the patient underwent additional surgery to repair the recurrent left inguinal hernia.It is alleged that the patient underwent additional surgery involving an exploration of wound sinus, resection of infected mesh and suture repair of hernia on or about (b)(6) 2004.On or about (b)(6) 2005 the patient underwent surgery for repair of an incisional hernia and a bard/davol composix e/x was implanted to repair the hernia defect.Attorney alleges that the patient underwent a removal of abdominal wall mesh after presenting with a sinus draining and sepsis on or about (b)(6) 2006.On or about (b)(6) 2007 the patient underwent additional surgery to repair an incisional hernia.It is alleged that the patient was injured severely and permanently.It is alleged that the patient suffered pain, disability, hospitalizations and additional surgeries.The patient has suffered and will continue to suffer physical pain and mental anguish, chronic pain, psychological stress, depression and has undergone and will likely require in the further other forms of care and medical treatments.It is further alleged that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10731803
Report Number1213643-2020-09664
Device Sequence Number3483472
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2006
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2009
Device Catalogue Number0123460
Device Lot Number43IOD266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;